MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the distal segment of the pipeline flex delivery system separated within the treating vessel.The separated distal segment was unable to be retrieved.During the release of the stent, the tip of coil and part of the pushing guide wire were disconnected from the pushing rod.The stent and the tip of development guide wire and part of the pushing guide wire remained in the body, which couldn't be removed.The surgeon tried to remove the broken guide wire with a gooseneck device and sab, a neurovascular remodeling device, but failed.Released the sab to cover the guide wire, and released a blood flow guide embolism device ped, successfully covered the aneurysm neck, aneurysm retention.The patient was asymptomatic post the intervention.This event occurred during the treatment of a c4, left internal neck aneurysm.The aneurysm was unruptured and saccular.The max diameter was 20mm and the neck was 8mm.The distal landing zone was 3.Omm and the proximal was 3.5mm.The vessel anatomy was minimal in tortuosity.Ancillary devices: 6fr long sheath, 6fnavien115, marksman150; the devices were prepared and used per the instructions for use (ifu).
 
Additional Manufacturer Narrative
The proximal segment of the detached pipeline flex pusher was returned.The pushwire appeared to be detached at the hypotube proximal to the wire weld.The distal segment and catheter were not returned for analysis.Per initial report, the distal segment of the pushwire was left inside the patient.The distal hypotube appears to be damaged and stretched with the ptfe shrink tubing still intact.No kink or bends were found with the returned pushwire.No blood was observed on the pushwire.No other anomalies were observed.The distal end of the proximal segment of the pushwire was then sent out for sem and eds analyses.Per the additional testing, ¿the fracture features (dimples) observed are indicative of a combination of bending & twisting type of overload failure.¿ based on the returned device and the report of ¿pushwire break/separation¿ was confirmed as the pipeline flex pushwire was found to be to be detached at the hypotube proximal to the wire weld.Since the distal segment and catheter were not returned; any contribution of the distal segment and catheter to the issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9522099
Report Number2029214-2019-01299
Device Sequence Number3012609
Product Code OUT
UDI-Device Identifier00847536015968
UDI-Public00847536015968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberPED-400-25
Device Lot NumberA845208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR